Skip to main content
  • ALEVEX™
  • FOR HEALTHCARE PROFESSIONALS
  • Contact Us
Aleve Homepage
  • Products
    • Aleve® 
      • Aleve® Caplets
      • Aleve® Caplets Easy Open Arthritis Cap 
      • Aleve® Caplets Soft Grip® Arthritis Cap 
      • Aleve® Gelcaps Soft Grip® Arthritis Cap 
      • Aleve® Back & Muscle Pain
      • Aleve® Liquid Gels
      • Aleve® Liquid Gels Easy Open Arthritis Cap
      • Aleve® Tablets
      • Aleve® Tablets Easy Open Arthritis Cap
      • Aleve® Tablets Soft Grip® Arthritis Cap 
    • Aleve® PM
      • Aleve® PM
      • Aleve® PM Easy Open Arthritis Cap
      • Aleve® PM Soft Grip® Arthritis Cap 
    • Aleve-D
      • Aleve-D® Sinus & Cold
    • AleveX™
      • AleveX™ Pain Relieving Lotion With Rollerball Applicator
      • AleveX™ Pain Relieving Spray
  • THE ALEVE® DIFFERENCE
  • Understanding pain
  • FAQ
    • Aleve® FAQ
      • Aleve® General Questions
      • Aleve® Ingredients
      • Aleve® Dosage
      • Aleve® Safety & Usage
      • Aleve® Packaging
      • Aleve® PM Product FAQ
      • Aleve-D Product FAQ
      • General Sinus & Cold FAQ
  • COUPONS
  • PRODUCT QUIZ
Bayer Cross Logo
  1. Home
  2. FAQ
  3. Aleve® Dosage Questions

ALEVE® DOSAGE QUESTIONS

Expand All Collapse All

    What is the daily Aleve® dosage?

    Take 1 tablet, caplet, gelcap or liquid gel every 8 to 12 hours while symptoms last. For the first dose, you may take 2 pills within the first hour.

    What is the dosage for Aleve® Back and Muscle Pain?

    Take 1 tablet every 8 to 12 hours while symptoms last. For the first dose, you may take 2 pills within the first hour.

    What is the dosage for Aleve® PM

    Take 2 caplets at bedtime.

    How many Aleve® can you take in a day?

    Do not exceed more than 2 tablets, caplets, gelcaps or liquid gels in 12 hours, and do not exceed 3 tablets, caplets, gelcaps or liquid gels in 24 hours. The smallest effective dose should be used. Drink a full glass of water with each dose.

    Do not take for more than 10 consecutive days for pain or 3 days for fever, unless directed by a doctor.

    Can kids take Aleve®?

    Do not give this product to children under age 12, except under the advice and supervision of a doctor.

    How many days can I take Aleve®?

    Do not take Aleve® for more than 10 consecutive days for pain or 3 days for fever unless directed by a doctor.

    Can you take Aleve® and ibuprofen in the same day?

    It’s not recommended to take Aleve® with ibuprofen.

    ADDITIONAL FREQUENTLY ASKED QUESTIONS

    Conversation bubble icon
    GENERAL QUESTIONS >
    Ingredients label icon
    INGREDIENTS >
    Cross in circle icon
    SAFETY & USAGE >
    Packaging icon
    PACKAGING >

     

    ALEVE® IS THE ONLY OVER-THE-COUNTER PAIN RELIEVER THAT HAS THE STRENGTH TO LAST 12 HOURS WITH JUST ONE PILL*

     

    LEARN ABOUT ALEVE®

    LEARN ABOUT ALEVE®

    *Comparison based on minimum labeled dosing

     

    Save $1 on Aleve
    Aleve Homepage
    • Healthcare Professionals 
    • PRODUCTS
      • Aleve®
      • Aleve® PM
      • Aleve-D®
      • AleveX™ Topicals
    • THE ALEVE® DIFFERENCE
      • UNDERSTANDING PAIN
      • FAQ

    ©2026. All rights reserved. Unless otherwise indicated, all trademarks are owned by Bayer, and its affiliates, or licensed for its use.

    USE AS DIRECTED

    • Bayer Global
    • Bayer US
    • Bayer Consumer Health
    • Conditions of Use
    • Privacy Statement
    • Health Data Privacy Statement
    • Cookie Settings
    • Imprint
    • California Transparency in Supply Chains
    • Money-Back Guarantee
    • AdChoices
    • Do not sell or share my Personal Data
    • Accessibility